MAUDE Adverse Event Report: MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH PULSAR; COCHLEAR IMPLANT

MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH PULSAR; COCHLEAR IMPLANT
Model Number PULSAR
Medical Device Problem Code No Device Output (1435)
Health Effect - Clinical Code Head Injury (1879)
Date of Event 03/27/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been explanted.If it should be explanted, it should be returned to the manufacturer for evaluation.When available, a device failure analysis will be submitted as a follow up report.
 
Event or Problem Description
According to the user's mother the user was standing in the kitchen when she passed out.As she fell, she hit her right side.The mother thinks she mostly hit her right shoulder, although her processor coil flew off and the audiostream cover broke.When reassembling the external devices, the user could no longer hear.The user's mother had tried a back up processor and the recipient could still not hear.After replacing parts on the sonnet processor, the user could no longer hear with the original processor either.Processor and dl coil lights were functioning normally on the sonnet.Mom had a speech processor test device (sptd) and the sptd indicated that both processors were functioning normally.It was suggested to user's mother to reach out to her clinic for a technical check of the internal device.
 
Additional Manufacturer Narrative
Additional information: according to the information received from the field a technical implant failure due to the reported impact seems likely.However to determine an exact root cause device investigation would be necessary.Further technical checks are scheduled.
 
Event or Problem Description
According to the user's mother the user was standing in the kitchen when she passed out.As she fell, she hit her right side.The mother thinks she mostly hit her right shoulder, although her processor coil flew off and the audiostream cover broke.When reassembling the external devices, the user could no longer hear.The user's mother had tried a back up processor and the recipient could still not hear.After replacing parts on the sonnet processor, the user could no longer hear with the original processor either.Processor and dl coil lights were functioning normally on the sonnet.Mom had a speech processor test device (sptd) and the sptd indicated that both processors were functioning normally.
 
Event or Problem Description
According to the user's mother the user was standing in the kitchen when she passed out.As she fell, she hit her right side.The mother thinks she mostly hit her right shoulder, although her audio processor coil flew off.When reassembling the external devices, the user could no longer hear.The user was re-implanted.
 
Additional Manufacturer Narrative
Conclusion: the device investigation revealed mechanical damage to the stimulator housing and electronics that is typical for severe external impact to the housing.The problems described in the recipient report and the reported accident appears to match the damage found.This is a final report.

Brand Name
PULSAR
Common Device Name
COCHLEAR IMPLANT
Manufacturer (Section D)
MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH
innsbruck
AU 
Manufacturer Contact
laura simonotti
fuerstenweg 77a
innsbruck 6020
AU   6020
57788
MDR Report Key21749784
Report Number9710014-2025-00304
Device Sequence Number10161585
Product Code MCM
UDI-Device Identifier09008737335632
UDI-Public(01)09008737335632
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P000025
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2006
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberPULSAR
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/28/2025
Supplement Date Received by Manufacturer03/28/2025
03/28/2025
Initial Report FDA Received Date04/02/2025
Supplement Report FDA Received Date05/09/2025
11/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age22 YR
Patient SexFemale